What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jun 28, 2:04 PM EST, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 28, 2:04 PM EST, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Gray ME
304 PM EDT Fri Jun 28 2019
.SYNOPSIS...
Low pressure moves in from the west late tonight and Saturday
with more widespread shower and thunderstorm activity. Although
the low moves east Saturday night, an upper level low drops
south out of Canada and passes over New England Sunday with
more showers and thunderstorms likely. High pressure builds in
briefly for a dry and warmer day Monday. Another front could
produce showers monday night and Tuesday, with warmer and more
humid humid air moving in for mid to late next week.
&&
.NEAR TERM /TONIGHT/...
Subsident flow beneath shortwave ridging has led to mostly sunny
skies this afternoon apart from some scattered cumulus clouds.
An isolated shower or storm remains possible through the evening
but with the lack of any synoptic scale lift this activity will
remain limited. Lower dewpoints have also resulted in less
instability than yesterday. Any showers or storms that do form
should die off quickly with the loss of heating tonight.
The next shortwave trough moves in from the west tonight and
will spread showers and perhaps a few thunderstorms into our
region from the west. A warm front will also be forming and
lifting into our area providing a better focus for
precipitation. By morning a good part of our area could be
seeing the rain begin.
&&
.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
Warm front will position itself across our area on Saturday.
Areas south of the warm front will be able to access a warm and
humid air mass once again while areas to the north stay cloudy
and cool. While initial area of showers and isolated storms
moves east along the warm front in the morning, another round of
showers and storms is expected in the late morning and early
afternoon as low pressure tracks east along the front. The
combination of moderate instability and weak to moderate wind
shear will be enough to warrant the threat of strong to severe
storms, mainly south of the warm front. Damaging winds and hail
will be the primary threat, though we cannot rule out a tornado
given the low level southerly flow adding curvature to the wind
shear in southern areas. All this activity exits to the coast
during the afternoon. However, the primary upper trough will be
dropping south out of Canada Saturday night and will bring
another round of showers arriving in northern areas overnight.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
Deep upper trough will trash the remainder of the weekend on
Sunday as it swings through New England. Best of the cold pool
aloft drops southeast to the west of the forecast area but steep
lapse rates will prevail across the region with showers and
some thunderstorms dominating the day. Although shear will be
weak at best low freezing levels will likely result in at least
small hail with any stronger cells. Not completely convinced of
forecast CAPE due to lack of heating but could see some 1 inch
hail reports in far southern New Hampshire. High temps will
range from the upper 60s north to the mid 70s south.
Upper low will swing out to sea south of the region Sunday
night as strong upper ridging builds in from the west. Looking
for clearing overnight with lows in the mid to upper 50s.
Surface high will build in from the west on Monday producing a
mostly sunny day with seasonable temps. Highs will range from
the mid 70s north to the lower 80s south.
A cold front will push into the region from the west Monday
night bringing a round of showers and perhaps a rumble off
thunder. Lows overnight will range from the mid 50s north to the
lower 60s south.
Will likely develop enough instability Tuesday morning for a
thunderstorm or two in far eastern zones as the front slows to a
crawl through early afternoon. Remainder of the area will see
diminishing clouds and a freshening northwest breeze. Highs will
range from the mid 70s north to the mid 80s south.
High pressure will continue to build in from the west Tuesday
night and will slide offshore south of New England on Wednesday.
Expecting just partly cloudy skies through the period. Lows
Tuesday night will once again range from the mid 50s to lower
60s. Highs on Wednesday will range from the upper 70s to mid
80s.
Upper level ridge will persist over the region Wednesday night
and Thursday with little change in overnight lows and daily
highs.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
Short Term...Any isolated thunderstorm activity this afternoon will
wind down quickly this evening. VFR conditions expected except
for a possible return of the maritime stratus at Rockland
overnight. By morning expect increasing clouds and ceilings
lowering to MVFR or IFR as showers move in along and north of a
warm front. Some thunderstorms are also possible. Another round
of thunderstorms is expected south of the warm front in southern
New Hampshire late tomorrow morning into the afternoon. This
will move offshore in the afternoon with conditions possibly
returning to VFR for most areas at least briefly.
Long Term...Areas of MVFR/IFR ceilings/vsby in scattered showers
and thunderstorms Sunday. Becoming VFR Sunday night through
Monday. Areas of MVFR ceilings/vsby in showers and isolated
thunder Monday night and in eastern zones on Tuesday. VFR
Tuesday night and Wednesday.
&&
.MARINE...
Short Term...Although low pressure moves across the Gulf of
Maine on Saturday, the pressure gradient will be light enough to
keep winds and seas low.
Long Term...Gradient remains weak through the extended forecast
and winds are expected to remain light.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...None.
&&
Hazardous weather outlook, Jun 28, 2:01 PM EST, 1 hour 5 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
301 PM EDT Fri Jun 28 2019
MEZ008-009-013-014-020>022-025>028-291915-
Northern Franklin-Central Somerset-Southern Franklin-
Southern Somerset-Androscoggin-Kennebec-Interior Waldo-Sagadahoc-
Lincoln-Knox-Coastal Waldo-
301 PM EDT Fri Jun 28 2019
This Hazardous Weather Outlook is for south central Maine,
southwest Maine, west central Maine and western Maine.
.DAY ONE...This Afternoon and Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Thunderstorms on Sunday could produce small hail.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ150>154-291915-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
301 PM EDT Fri Jun 28 2019
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...This Afternoon and Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MEZ007-012-018-019-023-024-NHZ001>015-291915-
Northern Oxford-Southern Oxford-Interior York-Interior Cumberland-
Coastal York-Coastal Cumberland-Northern Coos-Southern Coos-
Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll-
Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough-
Interior Rockingham-Coastal Rockingham-
Western And Central Hillsborough-
301 PM EDT Fri Jun 28 2019
This Hazardous Weather Outlook is for Maine, southwest Maine,
western Maine, New Hampshire, central New Hampshire, northern New
Hampshire and southern New Hampshire.
.DAY ONE...This Afternoon and Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Thunderstorms Saturday may produce damaging winds and large hail.
More storms on Sunday could produce small hail.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 28, 1:57 PM EST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Gray ME
257 PM EDT Fri Jun 28 2019
MEZ021-026-027-281930-
Kennebec-Lincoln-Knox-
257 PM EDT Fri Jun 28 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL KENNEBEC...NORTHWESTERN
KNOX AND NORTHEASTERN LINCOLN COUNTIES...
At 257 PM EDT, a strong thunderstorm was located 7 miles northeast of
Augusta, moving southeast at 20 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Augusta, China, Palermo, Chelsea, Jefferson, Appleton, Windsor,
Sidney, Washington, Vassalboro, Hibberts Gore, Somerville, Nobleboro,
Whitefield, Newcastle, Waldoboro and Union.
This includes Interstate 95 between mile markers 114 and 122.
LAT...LON 4407 6951 4441 6983 4448 6972 4437 6949
4434 6950 4433 6942 4433 6940 4429 6931
TIME...MOT...LOC 1857Z 304DEG 17KT 4436 6964
LegroSpecial weather statement, Jun 28, 2:25 PM EST, 41 minutes before
Special Weather Statement
National Weather Service Gray ME
325 PM EDT Fri Jun 28 2019
MEZ021-026-027-282000-
Kennebec-Lincoln-Knox-
325 PM EDT Fri Jun 28 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN KENNEBEC...WEST
CENTRAL KNOX AND NORTHEASTERN LINCOLN COUNTIES...
At 324 PM EDT, a strong thunderstorm was located 8 miles east of
Farmingdale, or 9 miles east of Augusta, moving southeast at 15 mph.
Winds in excess of 40 mph and penny size hail are possible with this
storm.
Locations impacted include...
Augusta, Damariscotta, China, Chelsea, Jefferson, Alna, Nobleboro,
Windsor, Whitefield, Newcastle, Waldoboro, Somerville, Washington,
Union, Pittston and Vassalboro.
LAT...LON 4415 6925 4400 6956 4436 6975 4439 6955
4435 6950 4434 6951 4434 6949
TIME...MOT...LOC 1924Z 325DEG 12KT 4428 6960
LegroSpecial weather statement, Jun 28, 3:01 PM EST, 5 minutes before
Special Weather Statement
National Weather Service Gray ME
401 PM EDT Fri Jun 28 2019
MEZ021-026-027-282030-
Kennebec-Lincoln-Knox-
401 PM EDT Fri Jun 28 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN KNOX AND CENTRAL
LINCOLN COUNTIES...
At 401 PM EDT, a strong thunderstorm was located over Damariscotta,
moving southeast at 25 mph.
Winds in excess of 40 mph and penny size hail are possible with this
storm.
Locations impacted include...
Damariscotta, Bristol, Bremen, Jefferson, Cushing, Edgecomb,
Friendship, Alna, Nobleboro, Whitefield, Newcastle, Waldoboro, South
Bristol, Saint George, Somerville and Pittston.
This also includes...
Pemaquid Beach.
Burnt Island, Friendship Long Island, Cranberry Island, Otter
Island, and Thompson Island.
LAT...LON 4392 6917 4389 6927 4385 6927 4385 6932
4388 6937 4388 6943 4381 6952 4418 6967
4425 6945
TIME...MOT...LOC 2001Z 333DEG 23KT 4406 6949
Legro